# SDR CA110425001

- Difficulty date: April 20, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Turbine Section
- Stage of operation: NR
- How discovered: B
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  THE ENGINE WAS INDUCTED FOR INVESTIGATION AND REPAIR DUE TO HIGH ITT.  A BORESCOPE INSPECTION OF THE ENGINE REVEALED 2 LP BLADES HAD FAILED.  THE HOT SECTION OF THE ENGINE WAS DISASSEMBLED TO INVESTIGATE HIGH ITT AND THE LP BLADE FAILURE. FACTORS WHICH ARE BELIEVED TO HAVE CONTRIBUTED TO HIGH ITT ARE AS FOLLOWS: THE HP DISK WAS UNDERSIZE, THE HP BLADE TIPS WERE HEAVILY ERODED, THE HP SHROUD SEGMENTS WERE HEAVILY ERODED, THE HP TIP CLEARANCE WAS TOO LARGE, THE LP STATOR VANES WERE CRACKED, BURNED, ERODED AND DISTORTED AND 2 LP BLADES HAD FAILED.  THE CAUSE OF THE LP BLADE FAILURE WAS DETERMINED TO BE BLADE CREEP.
